Day 1: Thursday, October 7

8:00 AM
Morning Run (45 Minutes) 
8:00 AM
Morning Yoga: Rise and Shine (45 Minutes) 
11:45 AM
Product Theater (No CME) (45 Minutes)
12:30 PM
Registration & Virtual Exhibits Open (Networking Opportunity) 
1:00 PM
Welcome & Introductions to the 2021 CALTCM Summit for Excellence
1:15 PM
Keynote Address:
 
Clinical Response and Evaluation of Abuse Allegations
and the Role of the Primary Care Team
 
Speaker: Laura Mosqueda, MD
 
Learning Objectives:
 
1. Describe the clinician role in response to abuse allegations:
Evaluation and reporting
 
2. Cite important components of assessment post abuse, including
physical exam and psychological and capacity determination.
 
3. Create proper documentation including recommendations post investigation.
2:00 PM
Presentation of the CALTCM Lifetime Achievement Award
Award Recipient: Dan Osterweil, MD, FACP, Msc Ed., CMD
2:20 PM
Break (5 Minutes)
2:25 PM
Policy & Regulatory Update: A Panel Session
 
Moderator: David Quackenbush; Panel: Alex Bardakh, MPP
 
Learning Objectives:
 
1. Identify the latest Federal and State Policy and Regulatory updates
and issues facing post acute and long term care.
 
2. Describe how COVID-19 has impacted policymakers approach to 
post acute and long term care medicine.
 
3. Summarize AMDA & CALTCM planned focus and efforts for 2022.
3:00 PM
Wellness Activity: Meditation (30 Minutes) (NO-CME)
 
Speaker: Mark Levine, MD
3:30 PM
Break (5 Minutes)
3:35 PM 
Thieves' Market (Updated 90 minutes)
 
Speaker: David R. Scrase, MD, MHSA, MACP and 
Alexander D. Schafir, MD, FACP
 
Learning Objectives:
 
1. Compare your clinical decision making on interesting and unusual
cases compare with that of other physicians in real time.
 
2. Analyze your own practice style and choices to identify blindspots and 
areas of potential improvement.
 
3. Reflect on application to your practice and interdisciplinary meetings. 
5:05 PM
Break (10 Minutes)
5:15 PM
Welcome & Introductions to the 2021 CALTCM Medicolegal Summit
5:20 PM
Understanding Elder Abuse & Nursing Home Litigation
 
Speaker: William C. Wilson, Esq.
 
Learning Objectives:
 
1. Summarize general types of claims brought against Post Acute and
Long Term Care Providers.
 
2. Describe common Plaintiff’s themes and theories of liability.
 
3. Determine best practices to provide excellent care and reduce risks of 
litigation and regulatory action.
5:45 PM
COVID-19 Medicolegal Issues
 
Speaker: Ryan G. Canavan, Esq. and Kim Cruz, Esq.
 
Learning Objectives:
 
1. Describe COVID-19 claims brought against Post Acute and 
Long Term Care Providers.
 
2. Describe common Plaintiff’s themes and theories of liability.
 
3. Determine best practices to reduce risks of litigation and regulatory action.
6:00 PM
Case Discussion: Fall, Fracture, Pressure Ulcer, COVID
 
Speakers: Bill Artigliere, Esq.; Dawn Phleger, Esq.; and William Wilson, Esq.
 
Learning Objectives:
 
1. Identify and explain theories of liability in nursing and other care facilities.
 
2. Create facility policies and procedures to improve quality, and mitigate 
civil and regulatory liability. 
 
3. Improve facility policies and procedures to reduce risk and create realistic 
expectations.
 6:45 PM  Medicolegal Collaborative Q&A Session
 
Moderator: Karl Steinberg, MD, CMD, HMDC
Panel: Bill Artigliere, Esq.; Ryan Canavan, Esq.; Kim Cruz, Esq.;
Dawn Phleger, Esq.; and William Wilson, Esq.
 
Learning Objectives:
 
1. Analyze lessons learned from case into practical, facility-based quality 
improvement initiatives.
7:00 PM
Pearls: Collaborative Medicolegal Summit
7:05 PM
Networking: Virtual Happy Hour
7:30 PM
Adjourn